Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 9, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Feb 23, 2005, 1:56 PM CST for Lafayette Parish, Vermilion Parish, Louisiana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 23, 2005, 1:56 PM CST (19:56 UTC)
- Expired
- Feb 23, 2005, 3:00 PM CST
- In force
- 64 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
Counties Lafayette Parish, LA, Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 106 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.9 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 938 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 231957
SVRLCH
LAC055-113-232100-
/O.NEW.KLCH.SV.W.0009.050223T1956Z-050223T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
156 PM CST WED FEB 23 2005
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAFAYETTE PARISH IN SOUTH CENTRAL LOUISIANA
VERMILION PARISH IN SOUTHWEST LOUISIANA
* UNTIL 300 PM CST
* AT 152 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
MAURICE...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
MAURICE BY 204 PM CST
MILTON BY 205 PM CST
YOUNGSVILLE AND LAFAYETTE BY 210 PM CST
BROUSSARD BY 215 PM CST
SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3018 9228 3000 9224 3004 9198 3015 9191
3025 9198
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 23, 10:07 AM CST, 3 hours 49 minutes earlier.
Area forecast discussion, Feb 23, 10:07 AM CST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LAKE CHARLES LA 1007 AM CST WED FEB 23 2005 .SYNOPSIS...CONVECTIVE COMPLEX OVER EAST TEXAS AND NORTHWEST LOUISIANA IS WEAKENING AS IT MOVES EAST SOUTHEAST TOWARD INTERIOR SOUTHEAST TEXAS AND CENTRAL LOUISIANA. ANOTHER BATCH OF RAIN WITH EMBEDDED THUNDERSTORMS ASSOCIATED WITH THE PACIFIC MOISTURE PLUME ALOFT CONTINUES OVER THE COASTAL WATERS INTO LOWER ACADIANA. A STATIONARY FRONT JUST NORTH OF THE FORECAST AREA WILL SERVE TO FOCUS THUNDERSTORM ACTIVITY. THE LCH SOUNDING SHOWS A CAPPING TEMPERATURE INVERSION WHICH LOOKS WEAKER THAN YESTERDAY. DENSE FOG IS LIFTING ON SCHEDULE ACROSS THE SOUTHERN ZONES BUT IS AGAIN PERSISTING OVER THE COASTAL WATERS. AFTER THE NEXT FRONTAL WAVE OVER NORTHEAST TEXAS PASSES TO THE EAST TONIGHT A COLD FRONT WILL MOVE INTO INTERIOR SOUTHEAST TEXAS AND CENTRAL LOUISIANA AFTER MIDNIGHT...REACHING THE COASTAL WATERS BY THIS TIME TOMORROW. && .UPDATE...WILL TWEAK POPS UP FOR CEN LA TO 90% AS THE MCS CONVERGES WITH THE PACIFIC MOISTURE PLUME. WILL DELAY MOST OF THE RAIN FOR LATER TODAY FOR BPT AND LCH. THIS WILL CALL FOR A SLIGHT LOWERING OF POPS BUT STILL IN THE LIKELY CATEGORY. TEMPS CAN STAND A TWEAK DOWNWARD DUE TO RAIN COOLED AIR THIS AFTERNOON. STRONG TSTMS WITH A RIGHT REAR QUAD OF H3 JETSTREAK WILL SHORTLY MOVE EAST OF LOWER ACADIANA AND THE ATCHAFALAYA BAY AS THE JET SLIDES EASTWARD. RUC SHOWING VERY GOOD UPPER DIVERGENCE AT THE SW END OF THE MCS SO THIS WILL LIKELY PERSIST INTO SE TX LATER THIS AFTERNOON. HEALTHY CAPES MAKES THIS A MARGINALLY SEVERE SITUATION WITH HAIL THE MAIN THREAT. TEMPS AT H5 WILL ONLY COOL WITH TIME. && .MARINE...DENSE FOG WILL REMAIN AS CROSSOVER DEW POINTS VS WATER TEMPS CONTINUE AND SOUTHERLY FLOW REMAINS LIGHT. VIS WILL IMPROVE AROUND THE STRONGER TSTMS. .AVIATION...MVFR CIGS WITH TEMPO IFR IN TSTMS. && .PREV DISCUSSION... (ISSUED 430 AM CST WED FEB 23 2005) DISCUSSION... SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE COASTAL WATERS ARE MOVING TO THE NORTHEAST AND ONSHORE AROUND VERMILION BAY. SHOWERS AND THUNDERSTORMS ACROSS CENTRAL TEXAS THIS MORNING ARE MOVING EASTWARD SOUTH OF A STALLED FRONTAL BOUNDARY DRAPED FROM FTW ACRS CNTRL LA AND INTO SOUTHERN ALABAMA. THIS FRONTAL BOUNDARY WILL MOVE TO THE SOUTH LATER TODAY WITH WINDS BECOMING NORTHERLY. PERIODS OF HEAVY RAINS TODAY INTO TOMORROW ARE EXPECTED TO SWELL AREA RIVERS AND BAYOUS WITH SOME LOCATIONS MOVING BACK INTO FLOOD AS A RESULT OF RAINS OVER THE NEXT 24 TO 36 HOURS. TEMPERATURES WILL TUMBLE BEHIND THE FRONT THIS EVENING BY ABOUT 10 DEGREES. FRIDAY INTO SATURDAY RAINS MOVE EASTWARD WITH SKIES BECOMING MOSTLY SUNNY THROUGH THE WEEKEND AS A SERIES OF COOL FRONTS KEEPS THE REGION ON THE COOL SIDE INTO NEXT WEEK. AVIATION... SHOWERS AND THUNDERSTORMS WILL REPLACE THE DENSE FOG ALONG THE COAST. IFR TO BECOME MVFR TO VFR CONDITIONS LATER TODAY ALTHOUGH TSTMS WILL LOWER VSBY AND CEILINGS. && .UPDATED POINT TEMPS/POPS... KLCH 72 62 62 44 / 70 60 60 40 KBPT 74 63 62 45 / 60 60 60 40 KAEX 67 54 59 40 / 90 60 50 40 KLFT 71 62 63 45 / 80 60 60 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE.
Hazardous weather outlook, Feb 23, 6:00 AM CST, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 600 AM CST WED FEB 23 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 241200- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 600 AM CST WED FEB 23 2005 .DAY ONE...TODAY AND TONIGHT ...A DENSE FOG ADVISORY IS IN EFFECT UNTIL 8 AM CST SOUTH OF I-10 CORRIDOR... DENSE FOG WILL CONTINUE TO REDUCE VISIBILITY TO NEAR ZERO ACROSS PARTS OF SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA AND THE ADJACENT BAYOUS AND THE INTER-COASTAL WATERWAYS THIS MORNING. THE FOG WILL PRIMARILY IMPACT LOCATIONS SOUTH OF A LINE FROM LAFAYETTE LOUISIANA TO BEAUMONT TEXAS. THE FOG IS EXPECTED TO LIFT JUST A AFTER SUNRISE. SCATTERED THUNDERSTORMS TODAY WILL CHANGE OVER TO PERIODS OF RAIN DURING THE OVERNIGHT HOURS AS A COLD FRONT MOVES THROUGH THE REGION AND INTO THE GULF. THE MAIN EFFECT OF THIS RAIN WILL BE THE RIVERS AND BAYOUS RISING FROM RUNOFF. THIS IS LIKELY TO ONCE AGAIN CAUSE SOME LOCATIONS ALONG AREA RIVERS TO MOVE BACK INTO FLOOD STAGE OVER THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODS OF RAIN WILL CONTINUE INTO THURSDAY BEHIND THE FRONT ENDING DURING THE EVENING HOURS ON THURSDAY AS RAINS MOVE EASTWARD AND THE FRONT PUSHES DEEPER INTO THE GULF. TEMPERATURES TO REMAIN ON THE COOL SIDE THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... IS NOT EXPECTED TODAY. K. KUYPER
In the hours before
Local storm report, Feb 23, 10:29 AM CST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1029 AM CST WED FEB 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM HAIL 2 S LAKE CHARLES 30.18N 93.20W
02/23/2005 0.75 INCH CALCASIEU LA PUBLIC
DIME SIZE HAIL 2 SOUTH OF MCNEESE STATE UNIVERSITY.
&&
FNLocal storm report, Feb 23, 10:48 AM CST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1048 AM CST WED FEB 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 AM HAIL CREOLE 29.80N 93.11W
02/23/2005 0.88 INCH CAMERON LA PUBLIC
NICKEL-SIZED HAIL REPORTED BY PUBLIC
&&
ITOLocal storm report, Feb 23, 10:52 AM CST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1052 AM CST WED FEB 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM HAIL GRAND CHENIER 29.77N 92.97W
02/23/2005 1.25 INCH CAMERON LA PUBLIC
HALF DOLLAR-SIZED HAIL REPORTED BY PUBLIC.
&&
ITOLocal storm report, Feb 23, 12:00 PM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1200 PM CST WED FEB 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM HAIL 2 SW OBERLIN 30.60N 92.79W
02/23/2005 0.75 INCH ALLEN LA PUBLIC
PUBLIC REPORTS 3/4 INCH HAIL.
&&
ERICKSONThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 10:13 AM CST | Severe Thunderstorm Warning | LCH | Calcasieu | 62 min |
| Feb 23, 10:40 AM CST | Severe Thunderstorm Warning | LCH | Cameron | 35 min |
| Feb 23, 11:16 AM CST | Severe Thunderstorm Warning | LCH | Allen | 44 min |
| Feb 23, 1:31 PM CST | Severe Thunderstorm Warning | LCH | Acadia | 59 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.